Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 4 September 2013

ON SELF-INVERSE BINARY MATRICES OVER THE BINARY GALOIS FIELD

Ali Muhammad Ali Rushdi1 & Fares Ahmad Muhammad Ghaleb1

Journal of Mathematics and Statistics, Volume 9, Issue 3, pp. 238–248 · doi.org/10.3844/jmssp.2013.238.248

7,248 accesses5,247 downloads4 citations (Crossref)Metrics
Cite Check for updates

Abstract

An important class of square binary matrices over the simplest finite or Galois Field GF(2) is the class of involutory or Self-Inverse (SI) matrices. These matrices are of significant utility in prominent engineering applications such as the study of the Preparata Transformation or the analysis of synchronous Boolean Networks. Therefore, it is essential to devise appropriate methods, not only for understanding the properties of these matrices, but also for characterizing and constructing them. We survey square binary matrices of orders 1, 2 and 3 to identify primitive SI matrices among them. Larger SI matrices are constructed as (a) the direct sum, or (b) the Kronecker product, of smaller ones. Illustrative examples are given to demonstrate the construction and properties of binary SI matrices. The intersection of the sets of SI and permutation binary matrices is studied. We also study higher-order SI binary matrices and describe them via recursive relations or Kronecker products. Our work culminates in an exposition of the two most common representations of Boolean functions via two types of Boolean SI matrices. A better understanding of the properties and methods of constructing SI binary matrices over GF (2) is achieved. A clearer picture is attained about the utility of binary matrices in the representation of Boolean functions.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2013 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Rushdi, A. M. A. & Ghaleb, F. A. M. (2013). ON SELF-INVERSE BINARY MATRICES OVER THE BINARY GALOIS FIELD. Journal of Mathematics and Statistics, 9(3), 238–248. https://doi.org/10.3844/jmssp.2013.238.248

Licence
© Science Publications
Issue
Volume 9, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
ON SELF-INVERSE BINARY MATRICES OVER THE BINARY GALOIS FIELDJournal of Mathematics and Statistics · Volume 9, Issue 3 · pp. 238–248 · © Science PublicationsDownload